×

zbMATH — the first resource for mathematics

Torsion freeness of higher direct images of canonical bundles. (English) Zbl 0589.14016
Let X be a complex manifold, Y a reduced and irreducible complex space and let \(f:\quad X\to Y\) be a projective morphism. Assume that every connected component of X is mapped surjectively to Y. Then, the main purpose of this paper is to prove that \(R^ if_*\omega_ X\) is torsion free for every \(i\geq 0\), which is a local-analytic version of Kollár’s theorem, where \(\omega_ X\) is the canonical bundle of X. We assume furthermore that Y is non-singular, X is equidimensional and that there is an effective divisor D on Y with only normal crossings such that f is smooth over \(Y\setminus D\). Set \({\mathcal H}^ j:=R^ jf_*({\mathbb{Z}})|_{Y\setminus D}\otimes {\mathcal O}_{Y\setminus D}\) and let \(F^ p({\mathcal H}^ j)\) be the p-th Hodge filtration of \({\mathcal H}^ j\). We set \(d=\dim X-\dim Y\). Then we can show that there are isomorphisms \(\phi_ i:\quad R^ if_*\omega_{X/Y}\simeq F^ d(^ u{\mathcal H}^{d+i})\) and \(\psi_ i:\quad R^ if_*{\mathcal O}_ X\simeq Gr^ 0_ F(^{\ell}{\mathcal H}^ i)\) for every \(i\geq 0\), where \(\omega_{X/Y}=\omega_ X\otimes f^*(\omega_ Y^{-1})\) and \({}^ u{\mathcal H}^ j\) (resp. \(^{\ell}{\mathcal H}^ j)\) is the upper (resp. lower) canonical extension of the variation of Hodge structure \({\mathcal H}^ j\). In particular, \(R^ if_*\omega_ X\) and \(R^ if_*{\mathcal O}_ X\) are locally free in this case. Moreover, we have that \(R^ if_*\omega_{X/Y}\) is semi-positive and \(R^ if_*{\mathcal O}_ X\) is semi-negative for every \(i\geq 0\) if the local monodromies are unipotent.

MSC:
14F05 Sheaves, derived categories of sheaves, etc. (MSC2010)
32L20 Vanishing theorems
14C30 Transcendental methods, Hodge theory (algebro-geometric aspects)
32L05 Holomorphic bundles and generalizations
14C20 Divisors, linear systems, invertible sheaves
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Deligne, P.: Equation différentielles à point singuliers réguliers. Lect. Notes Math. 163. Berlin, Heidelberg, New York: Springer 1970
[2] Kawamata, Y.: Kodaira dimension of algebraic fiber spaces over curves. Invent. Math.66, 57-71 (1982) · Zbl 0477.14011
[3] Kawamata, Y.: Kodaira dimension of certain algebraic fiber spaces. J. Fac. Sci. Univ. Tokyo30, 1-24 (1983) · Zbl 0516.14026
[4] Kollár, J.: Higher direct images of dualizing sheaves. I. Ann. Math.123, 11-42 (1986) · Zbl 0598.14015
[5] Kollár, J.: Higher direct images of dualizing sheaves. II. Ann. Math.124, 171-202 (1986) · Zbl 0605.14014
[6] Moishezon, M.G.: Onn-dimensional compact varieties withn algebraically independent meromorphic functions. Am. Math. Soc. Trans.63, 51-117 (1967) · Zbl 0186.26204
[7] Nakamura, I.: On classification of parallelisable manifolds and small deformations. J. Differ. Geom.10, 85-112 (1975) · Zbl 0297.32019
[8] Nakayama, N.: Hodge filtrations and the higher direct images of canonical sheaves. Invent. Math.86, 217-221 (1986) · Zbl 0592.14006
[9] Nakayama, N.: On the lower semi-continuity of the plurigenera. Preprint (1985)
[10] Ohsawa, T.: Vanishing theorems on complete Kähler manifolds. Publ. RIMS Kyoto Univ.20, 21-38 (1984) · Zbl 0568.32018
[11] Saito, M.: Modules de Hodge polarisables. Preprint (1986) · Zbl 0691.14007
[12] Schmid, W.: Variation of Hodge structure. Invent. Math.22, 211-319 (1973) · Zbl 0278.14003
[13] Takegoshi, K.: Relative vanishing theorems in analytic spaces. Duke Math. J.52, 273-279 (1985) · Zbl 0577.32030
[14] Ueno, K.: On three-dimensional compact complex manifolds with non-negative Kodaira dimension. Proc. Japan Acad.56, Ser. A, 479-483 (1980) · Zbl 0486.14008
[15] Viehweg, E.: Weak positivity and the additivity of the Kodaira dimension for certain fibre spaces. In: Advanced Studies in Pure Math. 1, Kinokuniya, Tokyo, 329-353 (1983) · Zbl 0513.14019
[16] Zucker, S.: Degenerations of Hodge bundles, in Topics in transcendental algebraic geometry. Ann. Math. Stud.106, 121-141 (1984)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.